Alert archive / New York / Tornado Warnings in 2025
Tornado Warning 8, NWS Binghamton, NY
NWS Binghamton, NY issued this tornado warning at Jun 9, 2025, 6:48 PM EDT for Steuben County, New York. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2025, 6:48 PM EDT (22:48 UTC)
- Expired
- Jun 9, 2025, 7:15 PM EDT
- In force
- 27 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Steuben County, NY
The radar
The Binghamton radar (KBGM), 106 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 7:02 PM EDT | TSTM WND DMG | 3 N Sonora, NY | Tree down on house, damaging the roof over the porch and breaking a window. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
583
WFUS51 KBGM 092248
TORBGM
NYC101-092315-
/O.NEW.KBGM.TO.W.0008.250609T2248Z-250609T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Binghamton NY
648 PM EDT Mon Jun 9 2025
The National Weather Service in Binghamton has issued a
* Tornado Warning for...
Northeastern Steuben County in central New York...
* Until 715 PM EDT.
* At 648 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Bath, or 17 miles northwest of Corning, moving
northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Bath, Savona, and Hammondsport around 655 PM EDT.
Sonora around 700 PM EDT.
Urbana around 710 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4234 7741 4250 7714 4251 7711 4232 7710
4224 7734
TIME...MOT...LOC 2248Z 229DEG 26KT 4231 7731
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
ES2 follow-up statements
648
WWUS51 KBGM 092304
SVSBGM
Severe Weather Statement
National Weather Service Binghamton NY
704 PM EDT Mon Jun 9 2025
NYC101-092315-
/O.CON.KBGM.TO.W.0008.000000T0000Z-250609T2315Z/
Steuben NY-
704 PM EDT Mon Jun 9 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR EAST
CENTRAL STEUBEN COUNTY...
At 704 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Hammondsport, or 14 miles southwest of Dundee,
moving northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
east central Steuben County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4239 7725 4248 7711 4243 7711 4236 7710
4232 7723
TIME...MOT...LOC 2304Z 229DEG 26KT 4239 7719
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
ES582
WWUS51 KBGM 092313
SVSBGM
Severe Weather Statement
National Weather Service Binghamton NY
713 PM EDT Mon Jun 9 2025
NYC101-092323-
/O.EXP.KBGM.TO.W.0008.000000T0000Z-250609T2315Z/
Steuben NY-
713 PM EDT Mon Jun 9 2025
...THE TORNADO WARNING FOR EAST CENTRAL STEUBEN COUNTY WILL EXPIRE AT
715 PM EDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
LAT...LON 4239 7725 4248 7711 4243 7711 4236 7710
4232 7723
TIME...MOT...LOC 2313Z 229DEG 26KT 4243 7712
$$
ESWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this tornado warning went out at Jun 9, 2:36 PM EDT, 4 hours 12 minutes earlier.
Area forecast discussion, Jun 9, 2:36 PM EDT, 4 hours 12 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
236 PM EDT Mon Jun 9 2025
.SYNOPSIS...
heavy rain showers and thunderstorms will move into the area
this afternoon and evening and move across the region through
tomorrow morning. Localized flash flooding will be possible
through the overnight hours. Also, some thunderstorms may
become severe with damaging winds this evening. Drier conditions
will take hold Tuesday afternoon through at least Wednesday.
&&
.NEAR TERM /THROUGH TUESDAY NIGHT/...
225 PM Update:
A potent shortwave and associated surface cold front will be
crossing the region tonight. Already seeing convection
developing out ahead of the approaching wave. Weak instability
has developed west of the I81 corridor with MLCAPE values of 500
to 1000 J/kg. Instability and associated 0-6 km bulk shear of 30
to 40 knots will be sufficient to produce some strong to
possibly severe thunderstorms this afternoon and evening across
the Southern Tier and into the Finger Lakes Region. Later
tonight, as the cold front slowly progresses eastward, pre-
frontal convergence axes and storm-induced outflow boundaries
are expected to align with the unidirectional flow from the SW,
supporting periods of training storms/showers. Locally heavy
rainfall and flash flooding will be possible as flood guidance
values remain low due to all the recent rainfall.
The heavy rain threat will progress eastward through the
overnight hours, however, further east the rainfall rates should
decrease with the loss of instability. With that, decided to
leave the flood watch area as is for now.
The cold front will begin to move east of the area Tuesday
morning with a westerly, and eventually northwesterly flow
developing. While the bulk of the rainfall should end by late
morning, a few isolated to scattered showers and possibly a few
weak thunderstorms will be possible Tuesday afternoon. The
flooding threat will be minimal from this if at all, due to the
isolated nature of the shower activity. Otherwise, partly to
mostly sunny skies are expected with highs in the 70s. Expecting
clearing skies tomorrow evening, with likely some areas of
valley fog developing overnight.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
230 PM Update...
A largely dry day is expected Wednesday as a weak upper level
shortwave moves away from the area in the morning leaving behind
a good deal of sunshine. With a west-northwest flow, there can
be some scattered lake clouds that bubble up in the afternoon
with a small chance of a stray shower north of the Southern
Tier. A more vigorous shortwave trough will be pushing southeast
across Ontario and Quebec Wednesday night forcing a weak cold
front southward that can lead to a spotty shower or thunderstorm
across CNY, mainly during the evening. Highs Wednesday range
from the mid 70s to the lower 80s in some valley locations. Lows
Wednesday night will mostly be in the upper 50s to the mid 60s.
The frontal boundary will only make it so far before stalling
out around the Twin Tiers Thursday into Thursday night. Near and
south of this front will be the main area where isolated to
scattered showers and perhaps a thunderstorm develop during the
afternoon with daytime heating and a weak perturbation moving
into the area embedded in a zonal west-northwest flow, which can
carry over into Thursday night. North of the boundary across
CNY highs Thursday are expected to be in the upper 60s to the
mid 70s. From the Southern Tier on south across NE PA, high
temperatures are expected to range from the mid 70s to the low
and even mid 80s. Lows Thursday night will be mainly in the 50s
to around 60 degrees, although northern Oneida County could dip
back into the upper 40s.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
230 PM Update...
Heading into Friday, the frontal boundary still lingers around
and may drift slightly farther south into northern PA, but
additional isolated to scattered showers and spotty
thunderstorms are expected, especially during the afternoon and
evening. With the flow becoming a bit more northwesterly,
temperatures will be slightly lower on Friday with highs
ranging from the mid 60s to low 70s for most. Luzerne County on
east into Pike County looks to stay just south of the boundary
with highs from the mid 70s to near 80 degrees.
Unfortunately another wet weekend looks to be on the horizon as
several pieces of energy are expected to track through the
region triggering scattered to widespread showers and isolated
thunderstorms. Saturday looks to be the wetter of the two days
at this point with a more pronounced surface low moving over or
near the CWA. High temperatures over the weekend are expected to
be on the cool side in the 60s and low 70s. Beyond Sunday there
are some pretty big differences among the various models.
Sticking with the NBM, the chance for more showers continues
into early next week.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
Becoming VFR this afternoon, however, by this evening, showers
and thunderstorms will move into the area from west to east. IFR
restrictions for this evening/tonight are expected in heavier
rain showers and storms. Rainfall will exit the region Tuesday
morning, however there may be some lingering ceilings at AVP,
BGM and ELM until mid to late morning.
Outlook...
Tuesday afternoon through night...Improving conditions in the
afternoon, but an isolated shower may bring brief restrictions.
Wednesday through Friday...Mainly VFR with isolated showers
possible.
Saturday...Restrictions possible in showers and isolated thunderstorms.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Flood Watch from 6 PM EDT this evening through Tuesday morning
for PAZ038-039-043-044-047.
NY...Flood Watch from 6 PM EDT this evening through Tuesday morning
for NYZ015>018-022>025-036-044-045-055-056.
&&
SYNOPSIS...MPK
NEAR TERM...MPK
SHORT TERM...DK
LONG TERM...DK
AVIATION...BJG/MPKHazardous weather outlook, Jun 9, 3:03 PM EDT, 3 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 303 PM EDT Mon Jun 9 2025 NYZ009-037-046-057-062-PAZ040-048-072-101915- Northern Oneida-Southern Oneida-Otsego-Delaware-Sullivan- Northern Wayne-Pike-Southern Wayne- 303 PM EDT Mon Jun 9 2025 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. Thunderstorms with locally heavy rainfall are possible tonight into early Tuesday morning which could lead to localized flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ016>018-025-036-044-045-055-056-PAZ039-043-044-047-101915- Seneca-Southern Cayuga-Onondaga-Tompkins-Madison-Cortland-Chenango- Tioga-Broome-Susquehanna-Wyoming-Lackawanna-Luzerne- 303 PM EDT Mon Jun 9 2025 ...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. In addition, strong to severe thunderstorms are possible late this afternoon through this evening. Locally damaging winds and hail will be possible with these thunderstorms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS. NYZ015-022>024-PAZ038-101915- Yates-Steuben-Schuyler-Chemung-Bradford- 303 PM EDT Mon Jun 9 2025 ...FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. In addition, strong to severe thunderstorms are possible late this afternoon through this evening. Damaging winds, hail, and an isolated tornado will be possible with these thunderstorms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS.
In the hours before
Special weather statement, Jun 9, 6:13 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Binghamton NY
613 PM EDT Mon Jun 9 2025
NYZ022-092300-
Steuben NY-
613 PM EDT Mon Jun 9 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL STEUBEN COUNTY THROUGH
700 PM EDT...
At 612 PM EDT, Doppler radar was tracking a strong thunderstorm near
Canisteo, or 8 miles southeast of Hornell, moving northeast at 40
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hornell, Bath, Urbana, Canisteo, Howard, Wheeler, Avoca, Cameron,
Bradford, and Cohocton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Heavy rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4258 7742 4258 7736 4241 7710 4236 7710
4210 7756 4223 7773
TIME...MOT...LOC 2212Z 227DEG 36KT 4223 7757
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ESThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 3:55 AM EDT | Flood Watch | BGM | Broome, Cayuga, Chemung, Chenango, Cortland, Madison and 7 more | 24 hr |
| Jun 9, 6:13 PM EDT | Special Weather Statement | BGM | Steuben | 47 min |
| Jun 9, 6:21 PM EDT | Severe Thunderstorm Warning | BGM | Steuben | 54 min |
| Jun 9, 6:44 PM EDT | Flash Flood Warning | BGM | Steuben | 5 hr |
| Jun 9, 7:10 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler, Seneca, Steuben, Yates | 30 min |
| Jun 9, 7:21 PM EDT | Severe Thunderstorm Warning | BGM | Steuben | 39 min |
| Jun 9, 7:45 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler, Steuben, Yates | 45 min |
| Jun 9, 7:58 PM EDT | Flash Flood Warning | BGM | Schuyler, Seneca, Yates | 4 hr |
Nearby
Tornado Warnings in New York, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.